To the Editor.—
We had occasion to see a patient who was severely disabled with bilateral foot drop and upper extremity weakness after having received a single dose of vincristine, 2 mg, and other nonneurotoxic medication three weeks earlier. Physical examination was suggestive of a previously inapparent Charcot-Marie-Tooth syndrome.
Report of a Case.—
The patient was a 60-year-old white man diagnosed as having multiple myeloma in June 1983, who had received 15 cycles of melphalan and prednisone through December 1984, followed by local radiation therapy to the left chest wall and cervical spine. In February 1985, the patient received a single 2-mg dose of vincristine (ready-to-use solution) with 25 mg of doxorubicin and 80 mg of prednisone per day for four days. Approximately six days later, the patient reported increasing fatigue with ambulation, an unsteady gait, and decreased dexterity of the hands with paresthesia and hypesthesia of the distal upper